[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.128.52. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
September 1980

Verrucous Carcinoma in a Renal Transplant Patient After Long-term Immunosuppression

Author Affiliations

From the Division of Dermatology, University of Louisville (Ky) School of Medicine.

Arch Dermatol. 1980;116(9):1074-1076. doi:10.1001/archderm.1980.01640330112029
Abstract

The development of verrucae in renal transplant patients is not uncommon.1-3 Accumulated evidence indicates that the risks of cancer, particularly squamous cell carcinoma and reticulum cell sarcoma, are increased in recipients of renal transplants.4,5

The development of carcinoma in renal transplant patients who are receiving immunosuppressive therapy may be attributed to loss of "immune surveillance," oncogenic effect of the drugs, or the potentiation of oncogenic viruses such as herpes simplex or human papilloma virus.

We present here a case of a renal allograft recipient in whom a verrucous carcinoma, thought possibly to have arisen from a wart, subsequently developed.

Report of a Case  A 28-year-old woman had had a renal transplant from her mother 15 years before admission and had been maintained on a regimen of 150 mg/day of azathioprine (Imuran) and 25 mg of prednisone every other day. The patient's condition had been complicated for the past

First Page Preview View Large
First page PDF preview
First page PDF preview
×